Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 31, 2007, 7:42 PM MDT for Bernalillo County, New Mexico. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2007, 7:42 PM MDT (01:42 UTC)
- Expired
- Jul 31, 2007, 9:15 PM MDT
- In force
- 93 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 18 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.7 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2571 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 010143
FFWABQ
NMC001-010315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
742 PM MDT TUE JUL 31 2007
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO
* UNTIL 915 PM MDT
* AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR ALBUQUERQUE. THE STORM
PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY...MOVING SLOWLY
TO THE NORTH AND WEST.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
KEEP CHILDREN AND PETS AWAY FROM ARROYOS AND DRAINAGE CHANNELS. NEVER
ATTEMPT TO CROSS FAST FLOWING WATER ON FOOT. DITCHES ARE DEADLY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBUQUERQUE.
LAT...LON 3521 10665 3521 10635 3506 10635 3505 10636
3493 10636 3493 10669 3494 10671 3523 10671
3523 10666
$$
SHY1 follow-up statement
000
WGUS75 KABQ 010307
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
758 PM MDT TUE JUL 31 2007
NMC001-010315-
BERNALILLO-
758 PM MDT TUE JUL 31 2007
...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM MDT FOR CENTRAL
BERNALILLO COUNTY...
HEAVY RAINFALL HAS ENDED OVER THE WARNED AREA...BUT HEAVY FLOWS WILL
CONTINUE IN SMALL STREAMS...ARROYOS AND DITCHES. EXPECT LOCALIZED
STANDING WATER IN STREETS...UNDER BRIDGES...AND ACROSS LOW LYING
INTERSECTIONS.
KEEP CHILDREN AND PETS AWAY FROM ARROYOS AND DRAINAGE CHANNELS. NEVER
ATTEMPT TO CROSS FAST FLOWING WATER ON FOOT. DITCHES ARE DEADLY.
TO REPORT FLOODING OR SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.
LAT...LON 3521 10665 3521 10635 3506 10635 3505 10636
3493 10636 3493 10669 3494 10671 3523 10671
3523 10666
$$
SHYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:00 PM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 31, 3:00 PM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT TUE JUL 31 2007 .DISCUSSION...STORMS FIRED AGAIN IN THE USUAL PLACES OVER THE HIGHER TERRAIN OF THE SANGRE DE CRISTO...JEMEZ AND SOUTHWEST MOUNTAINS BEFORE NOON. THE SHOWERS AND STORMS WHICH DEVELOPED FROM THE FOLSOM TO DES MOINES AND CAPULIN AREA IN PREVIOUS DAYS WERE NOTICEABLY ABSENT TODAY. THERE ARE SOME INTERESTING DIFFERENCES IN THE MODELS TODAY WHICH COULD QUALIFY FOR THE PROBLEM OF THE DAY. THE 12Z NAM TRACKS A WEAK LOW FROM SOUTH OF THE BORDER INTO SOUTH CENTRAL NEW MEXICO DURING THE MID TO LATE WEEK...WHILE THE GFS TAKES A SIMILAR FEATURE INTO SOUTHEAST ARIZONA DURING THE SAME TIME FRAME. THE NAM GENERATES PLENTIFUL AMOUNTS OF PRECIPITATION OVER SOUTHERN NEW MEXICO...ENOUGH SO THAT A FLASH FLOOD WATCH COMES TO MIND. HOWEVER...WILL HOLD OFF FOR TIME BEING TO TRY AND GET A BETTER HANDLE ON DETAILS AND TIMING. THERE STILL REMAINS THE POTENTIAL OF WEAK SURFACE BOUNDARY/WIND SHIFT OVER THE EASTERN PLAINS OF NEW MEXICO THURSDAY AS SURFACE HIGH PRESSURE IS REINFORCED OVER THE CENTRAL U.S. PLAINS. CONTINUED TREND OF IN CURRENT GRIDS OF HIGHER POPS ACROSS SOME OF OUR SOUTHERN ZONES. LONGER TERM...THE GFS HAS RETURNED TO IT/S EARLIER SOLUTION OF SETTING UP AT PATTERN WHICH WOULD ALLOW A GOOD SURGE OF MOISTURE FROM THE SOUTH INTO WESTERN NEW MEXICO OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 94 66 92 / 30 20 30 20 GALLUP.......................... 56 87 58 83 / 30 30 30 30 GRANTS.......................... 56 87 57 85 / 40 30 30 20 GLENWOOD........................ 63 87 61 88 / 50 40 50 40 CHAMA........................... 49 83 48 77 / 30 30 30 40 LOS ALAMOS...................... 56 88 56 81 / 30 30 30 20 RED RIVER....................... 45 75 43 70 / 20 30 30 30 TAOS............................ 53 87 53 81 / 20 30 30 20 SANTA FE........................ 56 87 57 83 / 30 20 30 20 SANTA FE AIRPORT................ 59 89 59 85 / 30 20 30 20 ESPANOLA........................ 61 90 60 88 / 30 20 30 20 ALBUQUERQUE HEIGHTS............. 68 90 68 89 / 30 20 30 20 ALBUQUERQUE VALLEY.............. 63 92 66 90 / 30 20 30 20 ALBUQUERQUE FOOTHILLS........... 64 88 64 87 / 30 20 30 20 ALBUQUERQUE WEST MESA........... 65 90 67 89 / 30 20 30 20 SOCORRO......................... 64 90 64 90 / 40 30 30 30 SANDIA PARK/CEDAR CREST......... 56 86 56 85 / 30 30 30 20 MORIARTY/ESTANCIA............... 59 88 59 84 / 30 20 30 20 CARRIZOZO....................... 63 85 63 84 / 40 40 50 40 RUIDOSO......................... 55 75 54 74 / 50 40 50 40 RATON........................... 56 87 56 84 / 10 10 20 20 LAS VEGAS....................... 55 85 55 81 / 20 20 20 20 ROY............................. 59 86 61 83 / 10 20 20 20 CLAYTON......................... 63 89 61 87 / 10 10 20 20 SANTA ROSA...................... 65 87 61 87 / 20 20 30 30 TUCUMCARI....................... 66 91 64 90 / 20 20 20 20 FORT SUMNER..................... 65 88 64 86 / 30 30 40 40 CLOVIS.......................... 65 85 64 84 / 30 40 40 30 PORTALES........................ 65 84 64 83 / 40 40 40 40 ROSWELL......................... 67 86 68 85 / 50 50 50 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 31, 5:55 AM MDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 AM MDT TUE JUL 31 2007 NMZ001>021-026-011200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 555 AM MDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO STREET FLOODING OR HIGH FLOWS IN ARROYOS AND SMALL STREAMS. IN ADDITION... WIND GUSTS UP TO 45 MPH AND SMALL HAIL ARE POSSIBLE FROM THE STRONGER STORMS DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO FLOODING ACROSS PARTS OF THE AREA EACH DAY. SOUTHERN AREAS WILL BE MOST FAVORED TO RECEIVE HEAVY RAINFALL MIDWEEK WHILE THE FOCUS SHIFTS TO WESTERN SECTIONS TOWARD THE END OF THE WEEK. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT SEVERE WEATHER...ESPECIALLY FLOODED ROADWAYS OR PROPERTY. 19
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.